Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 295, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 11, 2000, 9:18 PM CDT for Knox County, Illinois. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 11, 2000, 9:18 PM CDT (02:18 UTC)
- Expired
- Sep 11, 2000, 10:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 72 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 9:40 PM CDT | Thunderstorm Wind | Henderson, IL | Trees and power lines were blown down across the area as a result of straight line winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1371 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 2176 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 120220 SVRSPI ILC095-120315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 918 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 1015 PM CDT * AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 18 MILES NORTH OF ALTONA TO 23 MILES WEST OF GALESBURG MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... RIO ALTONA ONEIDA GALESBURG WATAGA KNOXVILLE VICTORIA GILSON THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR 0RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4115 9044 4083 9043 4079 9006 4113 8999 MILLER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 8:40 PM CDT, 38 minutes earlier.
Area forecast discussion, Sep 11, 8:40 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 840 PM CDT MON SEP 11 2000 CONVECTION CONTINUES TO MAKE ITS WAY INTO WRN IL AND SHOULD BE PUSHING INTO OUR WRN AND NWRN COUNTIES IN THE NEXT HOUR. MSAS INDICATING BEST LOW LVL MOIST CONVERGENCE NR OLD OUTFLOW BOUNDARY FROM CONVECTION TO OUR NORTH EARLIER TODAY...WHICH STRETCHED FROM JUST NORTH OF PEORIA TO NORTH OF CMI. LAPS SOUNDING DATA SHOWING CAPES AROUND 4000 J/KG WITH CAP OF AROUND 150. WATER VAPOR INDICATING STRONG SHORTWAVE ACRS MN SWD TO NWRN IA WITH PROFILER WINDS SHOWING 55-65 KT SPEED MAX RUNNING FROM SE SD EWD TO ERN IA. DVN REPORTED WIND GUST TO 52KTS IN THE PAST FIVE MINUTES AS LINE MOVED ACRS EXTREME ERN IA. WL CLEAN UP WORDING IN FORECASTS SOUTHEAST OF WW #734. .ILX...NONE. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 9:21 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 54 min |
| Sep 11, 9:57 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Stark | 63 min |
| Sep 11, 10:19 PM CDT | Tornado Warning | ILX | Fulton, Knox | 26 min |
| Sep 11, 10:26 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Sangamon | 64 min |
| Sep 11, 10:26 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Menard | 64 min |
| Sep 11, 10:28 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 62 min |
| Sep 11, 10:28 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 62 min |
| Sep 11, 10:51 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 54 min |
| Sep 11, 11:05 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.